Alert archive / Michigan / High Wind Warnings in 2025

High Wind Warning 1, NWS Gaylord, MI

March 14, 20254 counties in Michigan

NWS Gaylord, MI issued this high wind warning at Mar 14, 2025, 9:30 PM EDT for 4 counties in Michigan. It took effect at Mar 15, 2025, 9:00 AM EDT. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2025, 9:30 PM EDT (01:30 UTC)
In effect from
Mar 15, 2025, 9:00 AM EDT
Expired
Mar 15, 2025, 8:00 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 2:55 PM EDTNON-TSTM WND GST 454 Ne Leland, MIMesonet station MC113 Ess 1 Mm-22 At North Eagle Hwy.
Mar 15, 3:00 PM EDTNON-TSTM WND GST 423 N Bates, MIMesonet station MIWMT Williamsburg.
Mar 15, 3:15 PM EDTNON-TSTM WND GST 442 Ene Elberta, MIAWOS station KFKS Frankfort - Dow Memorial Field.
Mar 15, 3:39 PM EDTNON-TSTM WND GST 482 E Parkdale, MIAWOS station KMBL Manistee - Blacker Airport.
Mar 15, 3:40 PM EDTNON-TSTM WND GST 491 Wnw Manistee, MIMesonet station MEEM4 Manistee.
Mar 15, 4:00 PM EDTNON-TSTM WND GST 411 Wnw Northport, MIMesonet station MINTH 1.5 W Northport (MAWN).
Mar 15, 4:00 PM EDTNON-TSTM WND DMGManistee, MIFilled trailer blew across parking lot, dragging the front stand and footplate over the blacktop. Dragged another 75 ft into drainage ravine. Picture shows visible dragging through dirt/grass. Time estimated.
Mar 15, 4:30 PM EDTNON-TSTM WND GST 42Suttons Bay, MIMesonet station FW1418 Suttons Bay.
Mar 15, 5:53 PM EDTNON-TSTM WND GST 542 Se Traverse City, MIASOS station KTVC Traverse City - Cherry Capital Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS73 KAPX 150130
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
930 PM EDT Fri Mar 14 2025

MIZ020-025-026-031-150930-
/O.NEW.KAPX.HW.W.0001.250315T1300Z-250316T0000Z/
Leelanau-Benzie-Grand Traverse-Manistee-
930 PM EDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM EDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. 
  Strongest wind gusts expected during the afternoon.

* WHERE...Benzie, Grand Traverse, Leelanau, and Manistee Counties.

* WHEN...From 9 AM to 8 PM EDT Saturday.

* IMPACTS...Strong winds will blow down branches and displace 
  unsecured objects. Localized power outages are expected. Travel 
  may be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive, especially if driving high profile vehicles.

&&

$$

MIZ016>018-021>024-027>030-032>036-041-042-097>099-150930-
/O.NEW.KAPX.WI.Y.0004.250315T1300Z-250316T0000Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
930 PM EDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. 
  Strongest wind gusts expected in the afternoon.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...From 9 AM to 8 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ086>088-095-096-150930-
/O.NEW.KAPX.WI.Y.0004.250315T1500Z-250316T0300Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-
930 PM EDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY...

* WHAT...South winds 15 to 20 mph with gusts up to 55 mph expected. 
  Strongest wind gusts expected in the afternoon and evening.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties.

* WHEN...From 11 AM to 11 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cornish
3 follow-up statements
536 
WWUS73 KAPX 150702
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
302 AM EDT Sat Mar 15 2025

MIZ020-025-026-031-151515-
/O.CON.KAPX.HW.W.0001.250315T1300Z-250316T0000Z/
Leelanau-Benzie-Grand Traverse-Manistee-
302 AM EDT Sat Mar 15 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 
PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. 
  Strongest wind gusts expected during the afternoon.

* WHERE...Benzie, Grand Traverse, Leelanau, and Manistee Counties.

* WHEN...From 9 AM this morning to 8 PM EDT this evening.

* IMPACTS...Strong winds will blow down branches and displace 
  unsecured objects. Localized power outages are expected. Travel 
  may be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive, especially if driving high profile vehicles.

&&

$$

MIZ016>018-021>024-027>030-032>036-041-042-097>099-151515-
/O.CON.KAPX.WI.Y.0004.250315T1300Z-250316T0000Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
302 AM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM 
EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. 
  Strongest wind gusts expected in the afternoon.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...From 9 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ086>088-095-096-151515-
/O.CON.KAPX.WI.Y.0004.250315T1500Z-250316T0300Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-
302 AM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
EDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 50 mph expected. 
  Strongest wind gusts expected in the afternoon and evening.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MSB
389 
WWUS73 KAPX 151441
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
1041 AM EDT Sat Mar 15 2025

MIZ020-025-026-031-160000-
/O.CON.KAPX.HW.W.0001.000000T0000Z-250316T0000Z/
Leelanau-Benzie-Grand Traverse-Manistee-
1041 AM EDT Sat Mar 15 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. 
  Strongest wind gusts expected during the afternoon.

* WHERE...Benzie, Grand Traverse, Leelanau, and Manistee Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong winds will blow down branches and displace 
  unsecured objects. Localized power outages are expected. Travel 
  may be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive, especially if driving high profile vehicles.

&&

$$

MIZ016>018-021>024-027>030-032>036-041-042-097>099-160000-
/O.CON.KAPX.WI.Y.0004.000000T0000Z-250316T0000Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1041 AM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. 
  Strongest wind gusts expected in the afternoon.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ086>088-095-096-160300-
/O.CON.KAPX.WI.Y.0004.250315T1500Z-250316T0300Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-
1041 AM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 50 mph expected. 
  Strongest wind gusts expected in the afternoon and evening.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JLD
891 
WWUS73 KAPX 151854
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
254 PM EDT Sat Mar 15 2025

MIZ020-025-026-031-160000-
/O.CON.KAPX.HW.W.0001.000000T0000Z-250316T0000Z/
Leelanau-Benzie-Grand Traverse-Manistee-
254 PM EDT Sat Mar 15 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. 
  Strongest wind gusts expected during the afternoon.

* WHERE...Benzie, Grand Traverse, Leelanau, and Manistee Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong winds will blow down branches and displace 
  unsecured objects. Localized power outages are expected. Travel 
  may be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive, especially if driving high profile vehicles.

&&

$$

MIZ086>088-095-096-160000-
/O.EXT.KAPX.WI.Y.0004.000000T0000Z-250316T0000Z/
Western Chippewa-Central Chippewa-Southeast Chippewa-Western
Mackinac-Eastern Mackinac-
254 PM EDT Sat Mar 15 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 45 mph expected. 
  Strongest wind gusts expected in the afternoon and evening.

* WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, 
  Western Chippewa, and Western Mackinac Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ016>018-021>024-027>030-032>036-041-042-097>099-160000-
/O.CON.KAPX.WI.Y.0004.000000T0000Z-250316T0000Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
254 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. 
  Strongest wind gusts expected in the afternoon.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JLD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this high wind warning went out at Mar 14, 7:44 PM EDT, 1 hour 46 minutes earlier. Its key messages:

  • Showers and embedded thunderstorms tonight into early Saturday.
  • Strong, gusty winds expected at times on Saturday.
  • Brisk and colder Sunday then milder temperatures early next week.
  • Some potential for wintry precipitation Wednesday night or Thursday.
Area forecast discussion, Mar 14, 7:44 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
744 PM EDT Fri Mar 14 2025

.KEY MESSAGES...

- Showers and embedded thunderstorms tonight into early Saturday.

- Strong, gusty winds expected at times on Saturday.

- Brisk and colder Sunday then milder temperatures early next week.

- Some potential for wintry precipitation Wednesday night or
  Thursday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 317 PM EDT Fri Mar 14 2025

Pattern Synopsis and Forecast:

Pressure gradient steadily increases tonight as upper low and
subsequent well advertised low pressure system moves from the Plains
into the Upper Midwest. Thus, winds aloft increase dramatically
tonight, most of such will remain aloft. Band of precipitation will
extend from a slug of low level moist advection tied to the LLJ (in
addition to mid level support), moving northeast through the
overnight and early Saturday. Low pressure system continues to move
slowly northeastward, and jet at H500 begins to pivot up into N MI,
somewhat coupling with the lower level jets of ~50 to 60 kts. Thus,
windy and warm conditions are expected on Saturday, with an isolated
chance for a storm during the afternoon hrs. Winds begin to shift to
the southwest later on Saturday as a drier, cooler airmass begins to
push in from the west.

Primary Forecast Concerns:

Showers/Storm Threat: The reality is the best instability will be
displaced far ahead of the actual lift and precipitation band
tonight, but, there will still be enough instability around for
showers with thunderstorms/embedded thunder. This activity will move
from southwest to northeast tonight into the early portions of
Saturday. Will be the chance for a few gusty conditions as any of
the more robust activity attempts to bring down some momentum from
aloft, but the real wind threat looks to begin after this feature
clears the region. Generally a modest rain event with maybe a tenth
on the low end, and somewhere between a quarter and half inch on the
higher end.

Wind Threat: As precipitation and cloudiness begins to shove
northeastward through Saturday and solar insulation increases, along
with steepening low level lapse rates, the potential for strong,
gusty winds will manifest. Current forecast soundings show a
concerning signal for very potent momentum transfer, and why not as
winds within the progged boundary layer will be ~40-50kts (higher in
spots) due to an exceptional cyclone across the Upper Midwest to our
NW. Thus, really comes down to is there enough clearing and mixing
tomorrow to realize this to some extent at the surface. Progged
soundings from various guidance suggest this is a real possibility,
thus, expecting windy to isolated instances of very windy conditions
tomorrow with gusts tentatively between 40 to 50 mph on land and well
within gales across the LM near shores. There's a brief period on
Saturday where minor instability and low level lift may juxtapose,
and so cannot completely rule out isolated thunderstorms, but I'd
speculate that the strong shear would completely outbalance the
lack/skinny instabilty and thus any storm would be overwhelmed
quickly/short lived. In addition, looks like the warming between
~500-700mb will eat into any instability and likely make it
difficult for any updrafts to become robust/sustain themselves. All
this being said, any little blip tomorrow afternoon though would be
capable of exacerbating the already gusty winds. Worth keeping an
eye on.

Temps: Strong southerly winds will keep the warm temperatures
through much of Saturday, with another day of 60s across a good
chunk of northern lower. In reality, the entire day, from morning to
late afternoon will be mild, with rain and temperatures in the 50s
early, then 60s throughout much of the rest of the day. Best
potential for ~70 degrees will be east of I-75 and just west of
the Lake Huron shoreline.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
Issued at 317 PM EDT Fri Mar 14 2025

Changeable temperatures will continue in the long term. Brisk and
colder Sunday followed by a warming trend during the first half of
next week. Likely colder again late next week. Along with the up and
down temperatures there will be a few chances for precipitation.
Additional showers are possible Saturday night but model
precipitation trends have been father east. Areas east of I-75 would
have the best shot of rain showers and a rumble of thunder. Perhaps
a few snow showers Sunday, but models have been trending drier.
Little to no snow accumulation is expected.

A short wave moving by to our north will bring slight chances for
rain or snow showers Monday afternoon across eastern upper,
otherwise fairly quiet conditions expected through at least Tuesday
evening.

Attention will then turn to low pressure possibly moving up along a
baroclinic zone strung out across northern Michigan Wednesday
afternoon through Thursday. It's still way too early to ascertain
many details with this system but there will be chances for rain
Tuesday night into Wednesday with a turnover to accumulating snow
possible later Wednesday night or Thursday. It could turn windy as
well. There is some potential for this system to be impactful but a
lot could change over the coming days so stay tuned for further
updates.

Cooler Saturday night behind a cold front with lows in the low and
mid 30s. Nearly steady temperatures Sunday. Highs in the upper 30s
to mid 40s Monday then mainly the 50s Tuesday and Wednesday.
Temperatures Thursday will largely depend on the track of that
possible low pressure system but they will likely be considerably
lower with a shot of arctic air poised just upstream.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 744 PM EDT Fri Mar 14 2025

VFR conditions are expected across most of northern Michigan through
tonight. A line of showers and storms looks to swing from southwest
to northeast across the area late tonight/early Saturday morning,
likely exiting the area shortly after 12Z. Strong wind gusts up to
40-50 mph will be possible with these showers/storms. Low-level wind
shear is included in the TAFs due to strong winds of 50-60 kts just
above the surface. Because of this, strong wind gusts are also
expected after the above mentioned storms move out through Saturday
evening. South winds of 15-20 kts will gradually turn to southwest
winds through the day, gusting as high as 45-55 kts at times --
especially from mid-morning through mid-afternoon during strongest
daytime heating allowing for mixing of strongest winds down to the
surface. Otherwise, there is a slight chance for additional
showers/storms during the afternoon and evening, primarily across
the eastern half of northern Michigan.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 11 PM EDT Saturday for LHZ346>349.
     Gale Warning from 8 AM to 8 PM EDT Saturday for LMZ323-344>346.
     Small Craft Advisory until 11 PM EDT Saturday for LSZ321.

&&

SHORT TERM...JLD
LONG TERM...AJS
AVIATION...DJC
Hazardous weather outlook, Mar 14, 3:26 PM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
326 PM EDT Fri Mar 14 2025

MIZ016>018-020>036-041-042-086>088-095>099-151930-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
326 PM EDT Fri Mar 14 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

A few thunderstorms are possible later tonight. Severe storms are
not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few thunderstorms are possible Saturday. Severe storms are not
expected at this time.

Windy to very windy conditions are expected on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-151930-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
326 PM EDT Fri Mar 14 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

A few thunderstorms are possible later tonight. Severe storms are
not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force wind gusts are likely on Saturday, mainly for the Lake
Michigan nearshore waters.

A few thunderstorms are possible Saturday. Severe storms are not
expected at this time.

SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Mar 14, 3:34 PM EDT, 5 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
334 PM EDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     Hail             Pickford 3NE            46.19N 84.32W
03/14/2025  M0.75 Inch       Chippewa           MI   CO-OP Observer

            Corrects previous hail report from Pickford
            3NE.

&&

Berger
Local storm report, Mar 14, 6:38 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
638 PM EDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Hail             6 E Mccarron            46.34N 84.15W
03/14/2025  M0.70 Inch       Chippewa           MI   Broadcast Media

&&

Berger

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:30 PM EDTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Charlevoix, Cheboygan and 15 more23 hr
Mar 15, 2:44 PM EDTWinter Weather AdvisoryAPXAntrim, Benzie, Charlevoix, Cheboygan, Chippewa, Crawford and 10 more27 hr

Nearby

High Wind Warnings in Michigan, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.